Alert archive / Alabama / Small Craft Advisories in 2019
Small Craft Advisory 37, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 18, 2019, 4:21 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2019, 4:21 PM CDT (21:21 UTC)
- Expired
- Oct 19, 2019, 10:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
557 WHUS74 KMOB 182121 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 421 PM CDT Fri Oct 18 2019 GMZ630>634-190600- /O.CAN.KMOB.TR.W.1016.000000T0000Z-000000T0000Z/ /O.NEW.KMOB.SC.Y.0037.191018T2121Z-191019T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System- 421 PM CDT Fri Oct 18 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT SATURDAY... ...TROPICAL STORM WARNING IS CANCELLED... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 10 AM CDT Saturday. The Tropical Storm Warning has been cancelled. * WINDS...Northeast 20 to 30 knots becoming north early in the morning. Gusting to 30 to 35 knots at times tonight. Winds will slowly diminish generally from west to east beginning near sunrise on Saturday. * WAVES/SEAS...Waves in bays and sounds building to 2 and 4 feet tonight, subsiding Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ635-636-650-655-670-675-190600- /O.CON.KMOB.TR.W.1016.000000T0000Z-000000T0000Z/ Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 421 PM CDT Fri Oct 18 2019 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS...East to northeast winds increasing to 30 to 40 knots this evening. Winds will increase to 35 to 45 knots over portions of the northwest Florida Gulf Waters from 20-60 NM. Winds will become to north to northeast overnight and will slowly diminish generally from west to east beginning near sunrise on Saturday. * WAVES/SEAS...Building to 8 to 12 feet out to 20 NM and 12 to 19 feet 20 to 60 NM out. Seas will gradually subside on Saturday. $$
3 follow-up statements
259 WHUS74 KMOB 190249 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 949 PM CDT Fri Oct 18 2019 GMZ635-636-650-655-670-675-191100- /O.CON.KMOB.TR.W.1016.000000T0000Z-000000T0000Z/ Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 949 PM CDT Fri Oct 18 2019 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS...East to northeast winds increasing to 30 to 40 knots this evening. Winds will increase to 35 to 45 knots over portions of the northwest Florida Gulf Waters from 20-60 NM. Winds will become to north to northeast overnight and will slowly diminish generally from west to east beginning near sunrise on Saturday. * WAVES/SEAS...Building to 8 to 12 feet out to 20 NM and 12 to 19 feet 20 to 60 NM out. Seas will gradually subside on Saturday. $$ GMZ630>634-191100- /O.CON.KMOB.SC.Y.0037.000000T0000Z-191019T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System- 949 PM CDT Fri Oct 18 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... * WINDS...Northeast 20 to 30 knots becoming north early in the morning. Gusting to 30 to 35 knots at times tonight. Winds will slowly diminish generally from west to east beginning near sunrise on Saturday. * WAVES/SEAS...Waves in bays and sounds building to 2 and 4 feet tonight, subsiding Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
747 WHUS74 KMOB 190851 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 351 AM CDT Sat Oct 19 2019 GMZ650-670-191500- /O.CAN.KMOB.TR.W.1016.000000T0000Z-000000T0000Z/ /O.EXA.KMOB.SC.Y.0037.000000T0000Z-191019T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 351 AM CDT Sat Oct 19 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...TROPICAL STORM WARNING IS CANCELLED... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 10 AM CDT this morning. The Tropical Storm Warning has been cancelled. * WINDS...Northeast 20 to 30 knots becoming north early in the morning. * WAVES/SEAS...Waves in bays and sounds 2 and 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ635-636-655-675-191700- /O.CON.KMOB.TR.W.1016.000000T0000Z-000000T0000Z/ Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 351 AM CDT Sat Oct 19 2019 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS...East to northeast winds 30 to 40 knots. * WAVES/SEAS...8 to 12 feet out to 20 NM and 12 to 16 feet 20 to 60 NM out. $$ GMZ630>634-191500- /O.CON.KMOB.SC.Y.0037.000000T0000Z-191019T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System- 351 AM CDT Sat Oct 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WINDS...Northeast 20 to 30 knots becoming north early in the morning. Winds will slowly diminish generally from west to east beginning near sunrise on Saturday. * WAVES/SEAS...Waves in bays and sounds building to 2 and 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
132 WHUS74 KMOB 191508 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1008 AM CDT Sat Oct 19 2019 GMZ655-675-192330- /O.CAN.KMOB.TR.W.1016.000000T0000Z-000000T0000Z/ /O.NEW.KMOB.SC.Y.0038.191019T1508Z-191020T0000Z/ Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1008 AM CDT Sat Oct 19 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...TROPICAL STORM WARNING IS CANCELLED... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 7 PM CDT this evening. The Tropical Storm Warning has been cancelled. * WINDS...Northerly winds around 20 knots. * WAVES/SEAS...8 to 12 feet subsiding to 5 to 7 feet by late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ635-636-191615- /O.CAN.KMOB.TR.W.1016.000000T0000Z-000000T0000Z/ Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 1008 AM CDT Sat Oct 19 2019 ...TROPICAL STORM WARNING IS CANCELLED... The National Weather Service in Mobile has cancelled the Tropical Storm Warning. Small craft should exercise caution today for northerly winds 15 to 20 knots diminishing to 10 to 15 knots later this afternoon. $$ GMZ650-670-192330- /O.EXP.KMOB.SC.Y.0037.000000T0000Z-191019T1500Z/ /O.NEW.KMOB.SC.Y.0038.191019T1508Z-191020T0000Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 1008 AM CDT Sat Oct 19 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 7 PM CDT this evening. * WINDS...Northerly winds around 20 knots. * WAVES/SEAS...8 to 12 feet subsiding to 5 to 7 feet by late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ630>634-191615- /O.EXP.KMOB.SC.Y.0037.000000T0000Z-191019T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System- 1008 AM CDT Sat Oct 19 2019 ...SMALL CRAFT ADVISORY HAS EXPIRED... Small craft should exercise caution today for northerly winds 15 to 20 knots diminishing to 10 to 15 knots later this afternoon. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 1:10 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Oct 18, 1:10 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
110 PM CDT Fri Oct 18 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
18Z issuance...Mostly MVFR conditions through 19.18z. Could see a
few brief periods of IFR cigs and visibilities mainly in heavy
rain associated with a passing shower or thunderstorm later today
and tonight. Winds will be mostly northeast at 15 to 20 knots
with possible higher gusts to 30 knots later this afternoon and
this evening shifting mostly north late tonight through Sat
morning. 32/ee
&&
.PREV DISCUSSION... /issued 708 AM CDT Fri Oct 18 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...Gusty northeast flow will develop today at PTC 16
develops over the central Gulf. Scattered showers will also be
possible through the day. /13
PREV DISCUSSION... /issued 507 AM CDT Fri Oct 18 2019/
NEAR TERM /Now Through Friday night/...Potential Tropical Cyclone 16 over
the southwestern Gulf of Mexico will accelerate northeastward today
as it gets picked up by an upper trough moving into the western
Gulf. The system will likely not become fully tropical as strong
vertical wind shear exists across the northern Gulf. In fact, the
satellite presentation indicates more of a mid-latitude system than
anything else. The strong westerly shear will push much of the
thunderstorm activity well east of the center. The current NHC track
takes the center in just east of the forecast area early Saturday
morning. This will keep the highest impacts east of our area with
mainly a Gale event over the coastal waters and possibly along the
beaches late this afternoon and tonight. A high surf advisory
remains in effect for 5 to 7 feet breaker heights. There will also
be a High Risk of rip currents developing today due to increasing
onshore swell.
Rain will increase in coverage across the area through the day and
tonight as the system passes south and east. A few embedded
thunderstorms are possible mainly near the coast and offshore. The
track and fast forward motion will keep rainfall amounts from
becoming excessive. The clouds and rain will keep temps in the upper
60s and low 70s. Lows tonight will be in the mid and upper 50s
inland to low 60s along the coast. /13
SHORT TERM /Saturday Through Sunday night/...The current NHC
forecast track has potential Tropical Cyclone (TC)16 intensifying
to a storm and making landfall somewhere along the Florida
Panhandle from around Destin, Florida and Cape San Blas, Florida area
early Saturday morning. This system is then projected to move
rapidly northeastward and move into central Georgia by late
afternoon and early evening. As a result, the heavier rain fall
should shift eastward out of the area by late morning. Only
isolated to scattered showers should linger in our far eastern
zones. Due to the fast movement of this system, rainfall totals
are projected to remain below flash flood guidance with the
biggest impact likely being nuisance flooding along poor drainage
areas, and any tropical storm force winds along the coast should
diminish during the morning hours as the system speeds
northeastward. Despite the offshore flow on the west side of the
storm, high surf and a high risk of currents will continue during
the day Saturday as long period, large swell will continue to
impact area Gulf coast beaches. High temperatures Saturday are
expected to climb into the 70s. Sunday night's lows should fall
into the mid to upper 50s inland and upper 50s to mid 60s closer
to the coast.
A southerly return flow develops Sunday as high pressure from the
western Atlantic ridges into the northern Gulf. Minor ridging and
dry air aloft will hinder chances for precipitation. Temperatures
are expected to rebound significantly Sunday afternoon climbing into
the upper 70s to mid 80s. Overnight lows Sunday night fall into the
low to mid 60s inland and upper 60s to low 70s close to the coast.
/08
LONG TERM /Monday Through Thursday/...A moist southwesterly flow
prevails aloft as the upper level ridge shifts eastward and a deep
upper level trough driving a surface cold front approaches from
the west. Early during the day, a moist southerly flow keeps low
level moisture and temperatures elevated. Afternoon temperatures
are again expected to climb into the upper 70s to mid 80s ahead
of the front and squall line developing out ahead of it. The amply
moist (PWATS climbing above 2") and destabilizing airmass
overlying the area coupled with the vertical wind profiles will
set the stage for widespread showers and thunderstorms once the
low/mid level forcing arrives Monday afternoon. The potential for
all modes of severe weather looks possible Monday afternoon
through Monday night based on current guidance. Following frontal
passage Monday night, high pressure to our north will keep a cool
and dry northerly wind flow over the area, a generally zonal flow
aloft and little chance of precipitation through Wednesday.
Surface winds become more easterly on Thursday as surface high
pressure along the Eastern Seaboard ridges southward into the
area. A moist return flow develops on Friday and the chance of
precipitation begins to rise. /08
MARINE...Tropical storm conditions are likely Friday afternoon
through early Saturday as potential Tropical Cyclone 16 moves
northeast toward the north central Gulf coast marine waters. Stay
tuned to the latest updates from the National Hurricane Center on
this developing weather system. /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday morning for ALZ265-266.
Tropical Storm Warning for ALZ263>266.
Coastal Flood Advisory until 7 AM CDT Saturday for ALZ263>266.
High Surf Warning until noon CDT Saturday for ALZ266.
High Surf Advisory until noon CDT Saturday for ALZ265.
FL...High Rip Current Risk through Sunday morning for FLZ202-204-206.
Tropical Storm Warning for FLZ201>206.
Coastal Flood Advisory until 7 AM CDT Saturday for FLZ202-204-
206.
High Surf Warning until noon CDT Saturday for FLZ202-204-206.
MS...None.
GM...Tropical Storm Warning for GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Oct 18, 5:18 AM CDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 518 AM CDT Fri Oct 18 2019 ALZ265-266-FLZ202-204-206-191030- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 518 AM CDT Fri Oct 18 2019 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM CDT SATURDAY... ...TROPICAL STORM WARNING IN EFFECT... ...HIGH RIP CURRENT RISK IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Surf Advisory. Coastal Flood Advisory. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Surf Advisory. Coastal Flood Advisory. Tropical Storm Warning. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ263-264-191030- Mobile Central-Baldwin Central- 518 AM CDT Fri Oct 18 2019 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southwest Alabama. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Coastal Flood Advisory. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Coastal Flood Advisory. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. FLZ201-203-205-191030- Escambia Inland-Santa Rosa Inland-Okaloosa Inland- 518 AM CDT Fri Oct 18 2019 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261-262-MSZ067-075-076-078-079-191030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Wayne-Perry-Greene- Stone-George- 518 AM CDT Fri Oct 18 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Another round of storms moves east over the region Monday. Some of the storms strong to perhaps briefly severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-191030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 518 AM CDT Fri Oct 18 2019 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tropical Storm Warning.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 10:11 AM CDT | High Surf Warning | MOB | Baldwin | 26 hr |
| Oct 18, 4:29 PM CDT | Wind Advisory | MOB | Baldwin | 10 hr |
Nearby
Small Craft Advisories in Alabama, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.